MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), a non-penumbra sheath (6f), and a guidewire.During the procedure, the physician experienced difficulty while attempting to withdraw the 5f select and decided to remove it with the benchmark.Upon removal, it was noted that the benchmark had fractured at the mid-shaft and the 5f select was stuck inside the benchmark.Therefore, the benchmark and 5f select were no longer used for the remainder of the procedure.The procedure was completed using a neuron max 6f 088 long sheath (neuron max) and a neuron select catheter 6f (6f select).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
The following sections were updated: 1.Section b.Box 5.Describe event or problem 2.Section h.Box 6.Health effect impact code 2 evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that the benchmark was fractured and revealed coil winds wrapped around the 5f select catheter shaft.If the benchmark is retracted against resistance, damage such as a fracture may occur.The root cause of resistance during the procedure could not be determined.This damage likely contributed to the inability to retract the 5f select during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), a non-penumbra sheath, and a guidewire.During the procedure, the physician experienced difficulty while attempting to retract the 5f select and decided to remove it with the benchmark.Upon removal of the 5f select and benchmark, it was noted that the benchmark had fractured.The physician then used a snare device to successfully retrieve the fractured segment of the benchmark from the patient.The procedure was completed using a neuron max 6f 088 long sheath (neuron max) and a neuron select catheter 6f (6f select).There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21953806
Report Number3005168196-2025-00150
Device Sequence Number18406114
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F105M
Device Lot NumberF00013482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown